MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. OPTETRAK HI-FLEX; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 05/29/2008
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a bilateral knee replacement on (b)(6) 2008.The patient will require a revision surgery for the right knee in the next 12-16 months.The patient has suffered the following injuries and complications: bilateral knee discomfort, paint, restricted motion, stiffness swelling instability, osteolysis, polymeric wear induced synovitis; left knee varus deformity.As a consequence of defects in the aforesaid components, the plaintiff underwent left sided revision surgery on (b)(6) 2023, with removal of the aforesaid components.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
H6.Investigation results - the revision reported was likely the result of prosthesis wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear could not be determined as the device was not returned for evaluation, and images and radiographs were not provided.These devices are used for treatments, not diagnosis.There is no other information available.

Brand Name
OPTETRAK HI-FLEX
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
michael crader
3523771140
MDR Report Key17197554
Report Number1038671-2023-01450
Device Sequence Number5768270
Product Code JWH
UDI-Device Identifier10885862063991
UDI-Public10885862063991
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/25/2012
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number244-23-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer02/23/2024
04/23/2024
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date03/18/2024
04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/28/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale